Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 17, 2013, 4:04 AM MDT for Eddy County, Lea County, New Mexico. It took effect at Apr 17, 2013, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 4:04 AM MDT (10:04 UTC)
- In effect from
- Apr 17, 2013, 12:00 PM MDT
- Expired
- Apr 17, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4015 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WWUS74 KMAF 171004 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 504 AM CDT WED APR 17 2013 ...HIGH WIND WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR LOCATIONS WEST OF A LINE FROM TATUM TO CARLSBAD TO PECOS TO ALPINE... .AN UPPER LEVEL STORM SYSTEM WILL PASS THROUGH THE ROCKIES NORTH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND THURSDAY. AS A RESULT...STRONG WINDS ARE EXPECTED TO DEVELOP THROUGH THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON...AND CONTINUE THROUGH THURSDAY MORNING. STRONG WINDS ARE ALSO EXPECTED TO AFFECT PORTIONS OF SOUTHEAST NEW MEXICO AS WELL AS THE UPPER TRANS PECOS AND DAVIS/APACHE MOUNTAINS THROUGH THIS EVENING. NMZ027-TXZ258-172200- /O.CON.KMAF.HW.W.0019.130417T1800Z-130418T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 404 AM MDT WED APR 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT THURSDAY... * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON THROUGH THURSDAY MORNING. * WINDS...THIS AFTERNOON...SOUTHWEST 40 TO 55 MPH WITH GUSTS TO AROUND 70 MPH. THURSDAY MORNING...WEST 35 TO 50 MPH SHIFTING TO THE NORTH AND WEAKENING LATE IN THE MORNING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. && $$ NMZ028-029-TXZ057-058-074-172200- /O.NEW.KMAF.WI.Y.0017.130417T1800Z-130418T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...VAN HORN...PECOS...ALPINE... FORT DAVIS 504 AM CDT WED APR 17 2013 /404 AM MDT WED APR 17 2013/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... * EVENT...HIGH WINDS. * TIMING...THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
498 WWUS74 KMAF 171921 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT WED APR 17 2013 ...HIGH WIND WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR LOCATIONS WEST OF A LINE FROM TATUM TO CARLSBAD TO PECOS TO ALPINE... .AN UPPER LEVEL STORM SYSTEM IS PASSING THROUGH THE ROCKIES NORTH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND THURSDAY. AS A RESULT...STRONG WINDS ARE EXPECTED TO DEVELOP THROUGH THE GUADALUPE MOUNTAINS THIS AFTERNOON...AND CONTINUE THROUGH TONIGHT. STRONG WINDS ARE ALSO EXPECTED TO AFFECT PORTIONS OF SOUTHEAST NEW MEXICO AS WELL AS THE UPPER TRANS PECOS AND DAVIS/APACHE MOUNTAINS THROUGH THIS EVENING. NMZ027-TXZ258-180330- /O.CON.KMAF.HW.W.0019.000000T0000Z-130418T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 121 PM MDT WED APR 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON THROUGH TONIGHT. * WINDS...THIS AFTERNOON...SOUTHWEST 35 TO 50 MPH WITH GUSTS UP TO AROUND 70 MPH. TONIGHT...WEST 35 TO 50 MPH SHIFTING TO THE NORTH AND WEAKENING LATE IN THE MORNING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. && $$ NMZ028-029-TXZ057-058-074-180300- /O.CON.KMAF.WI.Y.0017.000000T0000Z-130418T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...VAN HORN...PECOS...ALPINE... FORT DAVIS 221 PM CDT WED APR 17 2013 /121 PM MDT WED APR 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * EVENT...HIGH WINDS. * TIMING...THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:41 AM MDT, 23 minutes earlier.
Area forecast discussion, Apr 17, 3:41 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 AM CDT WED APR 17 2013
.DISCUSSION...
UPPER AIR ANALYSIS CONTINUES TO INDICATE A FAIRLY AMPLIFIED REGIME
ACROSS THE CONUS THIS MORNING WITH A TROUGH MOVING INTO THE PLAINS
AND A RIDGE ALONG THE EAST COAST. GULF MOISTURE HAS SPREAD WEST
OVERNIGHT WITH LOW CLOUDS AND MID 60'S DWPTS MAKING AN APPEARANCE
ACROSS EASTERN AND CENTRAL PORTIONS OF THE CWA. THIS WILL BE
SHORTLIVED THOUGH AS THE DRYLINE PLOWS EAST RATHER QUICKLY LATER
THIS MORNING TAKING WITH IT MOST CHANCES FOR THUNDERSTORMS THROUGH
THE AFTERNOON. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON BEHIND
THE DRYLINE AS SFC LOW DEEPENS OVER THE AREA. THE HIGH WIND WARNING
IN THE GUADALUPE MOUNTAINS LOOKS GOOD AND WILL ISSUE A WIND ADVISORY
FOR LOCATIONS WEST OF A LINE FROM TATUM TO CARLSBAD TO ALPINE. THE
STRONG WINDS WILL LIKELY RESULT IN AREAS OF BLOWING DUST INTO THIS
EVENING. WINDS SHOULD SUBSIDE AFTER SUNSET ACROSS ALL BUT THE
GUADALUPE MOUNTAINS WHERE WINDS WILL LIKELY NOT DECREASE UNTIL EARLY
THURSDAY MORNING. A DOWNSLOPING WIND ALONG WITH 85H TEMPS >25C WILL
ALLOW HIGH TEMPERATURES TO SOAR INTO THE LOW TO MID 90S THIS
AFTERNOON ACROSS MOST LOCATIONS.
A STRONG COLD FRONT IS STILL ON PAR FOR TONIGHT. A FEW THUNDERSTORMS
CANNOT BE RULED OUT NEAR AND AFTER MIDNIGHT OVER THE EASTERN
PERMIAN BASIN WHERE THE FRONT INTERSECTS BETTER MOISTURE. HIGH
TEMPERATURES ON THURSDAY WILL RANGE FROM THE 50S NORTH TO THE 80S
ALONG THE RIO GRANDE...A GOOD 20 DEGREES BELOW NORMAL FOR MID
APRIL. NW FLOW ALOFT WILL KEEP TEMPS FROM WARMING TOO QUICKLY WITH
BELOW TO NEAR NORMAL VALUES EXPECTED INTO THE WEEKEND.
LONG RANGE MODELS CONTINUE TO SHOW A S/W DROPPING SOUTH OUT OF
CANADA EARLY NEXT WEEK WITH AN ASSOCIATED STRONG COLD FRONT MOVING
THROUGH THE AREA. WILL MAINTAIN COOLER TEMPERATURES NEXT WEEK AND
KEEP THE FORECAST DRY.
FIRE WX...
LATEST SFC ANALYSIS AT 06Z SHOWS THE DRYLINE HAS RETREATED TO NEAR
KTAT-KPEQ-KPG1...W/DEWPOINTS EAST IN THE 50S/60S. THIS FEATURE
SHOULD BEGIN MIXING EAST SHORTLY AFTER SUNRISE AS SFC FLOW VEERS TO
SW IN RESPONSE TO A SFC TROUGH MOVING EAST INTO OK. FORECAST
SOUNDINGS SHOW AFTERNOON MIXING TO ABOVE H7...WHERE 25+KT SW WINDS
ARE FORECAST OVER MOST OF WEST TEXAS/SE NM. BY 18Z...DRYLINE IS
FORECAST TO HAVE MIXED TO A KBPG-K6R6 LINE...AND TO THE ERN FRINGES
OF THE CWA BY 21Z. CRITICAL FIRE WX CONDITIONS WILL THEREFORE BE
LIKELY OVER MOST OF WEST TEXAS/SE NM THIS AFTERNOON...W/ERN-TIERED
ZONES EXCLUDED DUE TO HIGHER RH/S EAST OF THE DRYLINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 91 44 60 33 / 0 10 0 0
BIG SPRING TX 91 44 61 33 / 10 20 0 0
CARLSBAD NM 89 45 60 31 / 0 10 0 0
DRYDEN TX 97 60 78 45 / 0 10 0 0
FORT STOCKTON TX 96 51 68 38 / 0 10 0 0
GUADALUPE PASS TX 79 41 57 34 / 0 0 0 0
HOBBS NM 87 40 57 30 / 0 10 0 0
MARFA TX 84 41 62 28 / 0 0 0 0
MIDLAND INTL AIRPORT TX 93 45 63 34 / 10 10 0 0
ODESSA TX 92 46 63 35 / 10 10 0 0
WINK TX 97 48 67 34 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM NOON TODAY TO 6 AM MDT THURSDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES... EDDY COUNTY PLAINS...NORTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9
PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES... ANDREWS...
BIG BEND AREA...BORDEN...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...
MARFA PLATEAU...MARTIN...MIDLAND...PECOS...REEVES COUNTY
AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM NOON TODAY TO 6 AM MDT THURSDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR.
&&
44/29Hazardous weather outlook, Apr 17, 2:48 AM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 AM CDT WED APR 17 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-180900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 348 AM CDT WED APR 17 2013 /248 AM MDT WED APR 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY OVER ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS THIS AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT. STRONG WINDS ARE ALSO LIKELY THROUGH THE GUADALUPE MOUNTAINS THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT. THESE WINDS ARE EXPECTED TO BLEED OUT ONTO THE ADJACENT PLAINS...AND WIND ADVISORIES ARE IN EFFECT FOR PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...GENERALLY ALONG AND EAST OF A SNYDER TO SHEFFIELD LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING. A FEW STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
Nearby
Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.